weird results, not sure what it means

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

minismom
New Member


Date Joined Feb 2012
Total Posts : 1
   Posted 2/11/2012 6:50 AM (GMT -6)   
Late last year, our 9yo daughter had blood allergy testing.  We were scheduled for her to come back in for prick tests, then an under the skin testing yesterday (to determine which shots she'd need).  As per the instructions, we put Litocaine on both her upper arms and wrapped them with Seran Wrap (for the injections).  Before any "official" testing, 3 controls were put on the underside of her left arm, near her wrist: histamine, glycerine, and albuterol saline.  After 10 minutes, she had no histamine reaction.  The nurse looked perplexed, but repeated the test with a different batch of histamine.  After 10 minutes, still no reaction.  The nurse consulted another allergy nurse, 2 ENTs, and a PA.  The only thing they all could agree on is that they'd never seen that happen before.  She has elevated IGE's (880) and is always covered in a wierd
hive-like rash, which would seem to me that she is having a reaction to something. 
 
After determining that no further testing could be done, the nurse took off the Seran Wrap and wiped off the Litocaine with a piece of plain gauze.  My daughter started screaming that it burned.  Her arm turned beet red and the prickly hives started popping up (we were seriously watching it happen).  She complained the rest of the day about her arms burning and they were constantly red. This morning they are less red, but the prickly rash is still there. I'm thinking maybe her allergies are more contact / chemical?  But wouldn't even those require a histamine reaction?  Any suggestions or thoughts would be greatly appreciated.  We have a call in to an immunologist, but don't expect to hear from her until Monday.
 
Blessings!
Mum

Razzle
Veteran Member


Date Joined Aug 2007
Total Posts : 4415
   Posted 2/12/2012 1:52 AM (GMT -6)   
Sounds like anergy, which means no reaction to skin tests despite the use of things that should provoke a reaction (such as histamine).

Autoimmune disorders can cause anergy, but I agree that an Immunologist should be consulted about this situation.

Did she show any allergies on the blood allergy tests?
-Razzle

Chronic Lyme, Bart., Gluten & Sulfite Sensitivity, Many Food/Inhalant/Medication/Chemical Allergies & Intolerances, Asthma, Gut dysmotility & non-specific inflammation, Lupus, Osteoporosis, etc.; G-Tube
Meds: Flagyl, Domperidone, Claritin, Singulair, Andrographis & other herbs, homeopathy, supplements, etc.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, June 20, 2018 1:30 PM (GMT -6)
There are a total of 2,973,724 posts in 326,123 threads.
View Active Threads


Who's Online
This forum has 161109 registered members. Please welcome our newest member, HPB22.
436 Guest(s), 12 Registered Member(s) are currently online.  Details
NicHostetler, Adele1983, YoungSuffererCanada, Lwill351, HaleyBugs07, Gladioli66, cyn555, Healing98, Saipan Paradise, Big Tasty, Old Mike, CAdogsRus